MAUDE Adverse Event Report: SYNTHES USA PRODUCTS LLC 11.0MM TI HELICAL BLADE 95MM-STERILE; ROD,FIXATION,INTRAMEDULLARY

SYNTHES USA PRODUCTS LLC 11.0MM TI HELICAL BLADE 95MM-STERILE; ROD,FIXATION,INTRAMEDULLARY
Model Number 456.304S
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Codes Nonunion/Delayed-union Bone Fracture (2369); No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device is not expected to be returned for manufacturer review/investigation.Patient code (b)(4) used for: the complaint indicated that the patient had a non-union and the helical blade cut-out of the superior portion of the femoral head requiring additional surgical intervention.The investigation could not be completed; no conclusion could be drawn, as no product was received.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that a hardware removal and revision of a trochanteric fixation nail (tfn) was performed on (b)(6) 2018 due to non-union and helical blade cut-out of the superior portion of the femoral head.The original tfn procedure was performed on (b)(6) 2016 by a different surgeon at a different facility.All tfn implants were removed intact and without incident.The patient was revised to a biomet total hip system.Surgery was completed successfully and patient outcome was satisfactory.This complaint involves one part.This report is 1 of 1 for (b)(4).

Brand Name
11.0MM TI HELICAL BLADE 95MM-STERILE
Common Device Name
ROD,FIXATION,INTRAMEDULLARY
Manufacturer (Section D)
SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester 19380
MDR Report Key7244277
Report Number2939274-2018-50521
Device Sequence Number164985
Product Code HSB
UDI-Device Identifier10886982226709
UDI-Public(01)10886982226709(17)UNK(10)4062142
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K011857
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 01/12/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number456.304S
Device Catalogue Number456.304S
Device Lot Number4062142
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/12/2018
Initial Report FDA Received Date02/06/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;